MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 FINAL TIGHTENER HANDLE,; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 FINAL TIGHTENER HANDLE,; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286745500
Medical Device Problem Codes Calibration Problem (2890); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the devices are worn.It was reported the devices are worn.Torque not sufficient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h6 (health effect - impact code).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10.H3, h6: the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the viper2 final tightener handle, exhibits signs of normal use.Scratched can be observed on the surface of the device.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed using torque meter mountz ez-torq iii, id#(b)(6), adaptor 103579293.Drawing 103327943, rev.D manufactured was used as source of specification.Torque handle is required to deliver 72 - 88 lbf*in at intermediate setting.Actual measured values range from 74.14 - 77.74 lbf*in.The complaint condition was not able to be replicated as it resulted in within torquing.The overall complaint was not confirmed as the observed condition of the viper2 final tightener handle would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper2 final tightener handle,, was conducted identifying that lot number gb62377 released in one batch.Batch1: lot qty of 47 units are released on feb 6, 2015 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (expiry date), d9.Corrected: d4 (lot, primary udi number).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4.H3, h6: the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the viper2 final tightener handle, exhibits signs of normal use.Scratched can be observed on the surface of the device.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed using torque meter mountz ez-torq iii, id# (b)(4), adaptor 103579293.Drawing 103327943, rev.D manufactured was used as source of specification.Torque handle is required to deliver 72 - 88 lbf*in at intermediate setting.Actual measured values range from 74.14 - 77.74 lbf*in.The complaint condition was able to be replicated as it resulted in within torquing.(b)(4).The overall complaint was not confirmed as the observed condition of the viper2 final tightener handle would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper 2 final tightener handle, was conducted identifying that lot number gb62377 released in one batch.¿ batch1: lot qty of (b)(4) units are released on feb 6, 2015 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 FINAL TIGHTENER HANDLE,
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23726811
Report Number1526439-2025-01650
Device Sequence Number10596209
Product Code LXH
UDI-Device Identifier10705034214863
UDI-Public(01)10705034214863(17)420616(10)GB62377
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286745500
Device Lot NumberGB62377
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/08/2025
12/17/2025
12/31/2025
02/06/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date12/16/2025
12/23/2025
01/06/2026
02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TORQUE LIMITING HANDLE 80IN-LB.; TORQUE LIMITING HANDLE 80IN-LB.
Patient SexUnknown